Alert archive / Washington / Gale Watches in 2021
Gale Watch 52, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Nov 24, 2021, 2:29 AM PST. It took effect at Nov 24, 2021, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2021, 2:29 AM PST (10:29 UTC)
- In effect from
- Nov 24, 2021, 10:00 PM PST
- Expired
- Nov 24, 2021, 8:47 AM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
543 WHUS76 KSEW 241029 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 229 AM PST Wed Nov 24 2021 PZZ150-153-156-170-173-176-241830- /O.NEW.KSEW.SC.Y.0255.211124T1800Z-211125T0600Z/ /O.NEW.KSEW.GL.A.0052.211125T0600Z-211126T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 229 AM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt. For the Gale Watch, south winds 25 to 35 kt and seas 7 to 12 ft at 15 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, from 10 AM this morning to 10 PM PST this evening. For the Gale Watch, from this evening through Thursday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132>134-241830- /O.NEW.KSEW.SC.Y.0255.211124T1800Z-211126T0300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 229 AM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THURSDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 10 AM this morning to 7 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-241830- /O.NEW.KSEW.SC.Y.0255.211125T0300Z-211126T0300Z/ Puget Sound and Hood Canal- 229 AM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST THURSDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 7 PM this evening to 7 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
424 WHUS76 KSEW 241647 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 847 AM PST Wed Nov 24 2021 PZZ156-176-250100- /O.EXT.KSEW.SC.Y.0255.211124T1900Z-211126T0000Z/ /O.CAN.KSEW.GL.A.0052.211125T0600Z-211126T0000Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 847 AM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... ...GALE WATCH IS CANCELLED... * WHAT...South winds 20 to 30 kt and seas 8 to 13 ft at 12 seconds. * WHERE...Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until 4 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-170-173-250100- /O.EXT.KSEW.SC.Y.0255.211124T2000Z-211125T0800Z/ /O.UPG.KSEW.GL.A.0052.211125T0600Z-211126T0000Z/ /O.NEW.KSEW.GL.W.0083.211125T0800Z-211125T1900Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- 847 AM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM PST THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt and seas 8 to 13 ft at 13 seconds. For the Small Craft Advisory, south winds 20 to 30 kt and seas 8 to 10 ft at 12 seconds. * WHERE...Coastal Waters From Cape Flattery To James Island Out 10 Nm, Coastal Waters From James Island To Point Grenville Out 10 Nm, Coastal Waters From Cape Flattery To James Island 10 To 60 Nm and Coastal Waters From James Island To Point Grenville 10 To 60 Nm. * WHEN...For the Gale Warning, from midnight tonight to 11 AM PST Thursday. For the Small Craft Advisory, from noon today to midnight PST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-250100- /O.EXB.KSEW.SC.Y.0255.211125T0800Z-211126T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 847 AM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST THURSDAY... * WHAT...South winds 20 to 30 kt and seas 7 to 12 ft at 11 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From midnight tonight to 4 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132>134-250100- /O.EXT.KSEW.SC.Y.0255.211124T2000Z-211126T0300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 847 AM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM PST THURSDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From noon today to 7 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-250100- /O.CON.KSEW.SC.Y.0255.211125T0300Z-211126T0300Z/ Puget Sound and Hood Canal- 847 AM PST Wed Nov 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST THURSDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 7 PM this evening to 7 PM PST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Nov 23, 8:09 PM PST, 6 hours 20 minutes earlier.
Area forecast discussion, Nov 23, 8:09 PM PST, 6 hours 20 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
809 PM PST Tue Nov 23 2021
.SYNOPSIS...Wet and mild conditions are expected over the next week
with at least 3 distinct atmospheric river events currently forecast
to impact the region. While none of these events by themselves would
likely result in widespread flooding, the cumulative effects of
these storms will increase flooding concerns over the next week.
Outside of rainfall, breezy to windy conditions are likely to
accompany the first storm system Thursday.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...Remnants of the convergence
zone along I-90 are gradually dissipating this evening. Upper
ridging will build into the region on Wednesday for a brief dry
period, but clouds will be spilling through the ridge ahead of the
first of a series of warmer, wet frontal systems to impact the
area and push snow levels upward. Rain will reach the coast before
midnight then spread across interior on Thursday. Rain shadowing
could limit rainfall across parts of the interior initially, but
rain should pick up in earnest by Thursday night as a frontal
boundary gradually sags southward toward the area. A small window of
drying is still on track for Friday afternoon before the next system
arrives on Saturday. Forecasts look on track. Remainder of previous
discussion follows with updates to the marine and aviation
discussions. 27
A relatively dry day is in store for Wednesday. Clouds will
increase through the day ahead of the first of at least 3 distinct
atmospheric river (AR) events currently forecast to impact the
region over the next 7-10 days.
The first of these AR events will begin to spread rain across the
region Wednesday night, peak on Thursday, and then taper off
Friday. Gusty winds with gusts to around 35 MPH are likely with
this system, with those strongest gusts along the coast and
through the north interior. Snow levels will increase from 2-3kft
to 6-8kft, allowing most precipitation to fall as rain. 48-hour
rainfall totals of 0.50-1.50 inches appear likely in the lowlands,
with 2-4 inches in the mountains. This will at least bring an
increased threat of landslides back to the region. As a
standalone storm, these totals would be unlikely to result in
significant widespread flooding. However, there are more storms on
the way...
.LONG TERM /SATURDAY THROUGH TUESDAY/...The next storm system
is likely to impact the region Saturday and Saturday night.
Confidence is a bit lower in storm totals with this storm, but
overall, the general setup is very similar to the first system.
Again, we will need to closely monitor the potential cumulative
impacts of these back to back systems for the potential for river
flooding.
There will be another break in the Sunday/Monday timeframe however
there is a signal that a third, potentially stronger and/or longer-
duration event could impact the region Monday night through
Wednesday. Confidence is low in the details of this system, but
cumulative impacts of 3 back to back AR events would certainly
raise flood concerns for the region.
-Wolcott-
&&
.AVIATION...Showers have mostly ended across the area this evening.
Clouds continue to scatter out with primarily VFR conditions across
Western Washington this evening. The area will primarily remain VFR
overnight however in areas where there is more clearing it is likely
that fog/low clouds will develop and produce areas of MVFR/IFR cigs
overnight. This is most likely in fog prone areas like river valleys
and around terminals like KOLM/KPWT. Otherwise, a gradual increase
in higher clouds Wednesday ahead of an approaching system. Rain
showers will reach the area late in the TAF period after 06Z Thu.
Winds will generally remain at or below 10 knots and southerly.
KSEA...VFR conditions expected to persist with clouds continuing to
scatter out this evening. Expect generally light southerly winds of
8 knots or less. Increasing clouds and potential for lowering cigs
after 06Z Thursday with incoming weather system.
&&
.MARINE...High pressure briefly holds over the waters tonight into
early Wednesday, but southerly winds again increase ahead of the
next front. Expect another round of advisories will be needed for
most waters Wednesday night through Thursday with these winds,
followed by seas again building over the coastal waters into Friday.
There still remains some potential for localized gales with this
system, but confidence in this occuring remains somewhat low.
Nevertheless, expect the coastal waters to build to around 13-16 ft.
Yet another front approaches over the weekend, bringing another
round of likely advisory conditions over the area waters. Cullen
&&
.HYDROLOGY...The potential exists for 3 back to back Atmospheric
River (AR) events over the next 7-10 days. On their own, each
appears weak in nature, but the cumulative effects will bring
concerns for flooding to the region. The first of these systems
will impact the region Wednesday night, peak Thursday, and taper
off Friday. Currently the highest risk of flooding exists along
the Skokomish River in Mason County. However other rivers
originating from the Olympics and central/northern Cascades will
need to be monitored. A Hydrologic Outlook has been issued for
these concerns. This outlook will be expanded to include Clallam
County due to the ongoing response/recovery efforts ongoing in the
county. -Wolcott-
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 6 PM PST this evening for Cascades
of Snohomish and King Counties.
PZ...Small Craft Advisory until 4 PM PST this afternoon for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 5 PM PST this afternoon for Grays
Harbor Bar.
Small Craft Advisory until 7 PM PST this evening for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:29 AM PST | Small Craft Advisory | SEW | 60 hr | |
| Nov 24, 2:43 AM PST | Flood Watch | SEW | Clallam, Grays Harbor, Jefferson, King, Mason, Skagit and 2 more | 5 days |
| Nov 24, 8:47 AM PST | Gale Warning | SEW | 34 hr | |
| Nov 24, 2:44 PM PST | Gale Watch | SEW | 6 hr | |
| Nov 24, 3:05 PM PST | Wind Advisory | SEW | San Juan | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.